Universidad Complutense de Madrid
E-Prints Complutense

All three-manifolds are pullbacks of a branched covering S3 to S3



Último año

Montesinos Amilibia, José María y Hilden, Hugh Michael y Lozano Imízcoz, María Teresa (1983) All three-manifolds are pullbacks of a branched covering S3 to S3. Transactions of the American Mathematical Society, 279 (2). pp. 729-735. ISSN 1088-6850

[img] PDF
Restringido a Sólo personal autorizado del repositorio


URL Oficial: http://www.jstor.org/stable/1999564

URLTipo de URL


This paper establishes two new ways of representing all closed orientable 3-manifolds. (1) Let F,N be a pair of disjoint bounded orientable surfaces in the 3-sphere S3. Let (Sk,Fk,Nk), k=1,2,3, be 3 copies of the triplet (S,F,N). Split S1 along F1; S2 along F2 and N2; S3 along N3. Glue F1 to F2, N2 to N3 to obtain a closed orientable 3-manifold. Then every closed orientable 3-manifold can be obtained in this way. (2) Let q:S→S be any 3-fold irregular branched covering of the 3-sphere S over itself. Let M be any 3-manifold. Then there is a 3-fold irregular branched covering p:M→S and a smooth map f:S→S such that f is transverse to the branch set of q and p is the pullback of q and f.

Tipo de documento:Artículo
Palabras clave:closed orientable 3-manifold; branched covering; link; knot
Materias:Ciencias > Matemáticas > Topología
Código ID:17200
Depositado:26 Nov 2012 09:26
Última Modificación:12 Dic 2018 15:14

Descargas en el último año

Sólo personal del repositorio: página de control del artículo